Arkansas, 2022Flooding in Arkansas, April 14 to 30, 2022
April 14 to 30, 2022 · NWS LZK · 4 events in 4 counties and zones
Heavy rain brought flooding to the Ouachita River and Black River in mid April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Ouachita River and Black River in mid April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 14, 5:42 PM CST, 48 minutes earlier.
Area forecast discussion, Apr 14, 5:42 PM CST, 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
642 PM CDT Thu Apr 14 2022
.UPDATE...
Updated to include the 00z aviation discussion below.
&&
.AVIATION...
VFR conditions and light winds expected overnight. Srly winds will
increase on Friday with some precip possible across N AR terminals
around/after daybreak. Ceilings will begin to lower Friday
afternoon/evening with more widespread precip expected just after
the TAF period.
&&
.PREV DISCUSSION...(ISSUED 240 PM CDT Thu Apr 14 2022)
SHORT TERM...Tonight Through Saturday
Clear skies and light winds to continue for the forecast area
through the evening and overnight hours as surface high pressure
migrates eastward over central AR under zonal flow aloft. For
Friday, a mid-level shortwave trough will pass over the northern
portion of the forecast area amidst the westerly flow aloft which
will induce breezy southerly low level flow and associated moisture
advection ahead of a cold front approaching from MO. This will lead
to the development of scattered showers and isolated thunderstorms
mainly over the northern forecast area Friday afternoon. For Friday
night...the aforementioned cold front will receive reinforcement
from a secondary shortwave trough moving aloft across AR. This
secondary shortwave will give the front added momentum to push
southward across the forecast area through the day on Saturday with
the front exiting the forecast area to the south Saturday afternoon.
Lift and moisture convergence associated with the front will lead to
scattered to numerous showers and thunderstorms area-wide through
much of the day on Saturday. Most unstable CAPE and precipitable
water values associated with the frontal passage are not substantial
and the potential for severe weather late Friday night and Saturday
remains relatively low at this point. Precipitation will begin to
diminish over the northern portion of the forecast area late in the
day on Saturday due to the front moving south of AR. Highs Friday
afternoon will generally range from near 70 over the northern higher
terrain to near 80 over the far south. Highs on Saturday will range
from near 60 over the northern higher terrain to the upper 70s over
the far south. Lows Friday morning will drop into the mid to upper
40s area-wide with lows Saturday morning ranging from the upper 40s
over the north to the lower 60s over the south.
LONG TERM...Saturday Night Through Thursday
The upper flow across the region by Saturday night will be mainly
zonal, with a weak upper ridge extending from the north-central
through the central Plains. A SWT will be moving across the southern
CONUS. This SWT will move across the OK/TX/AR region Sunday
afternoon/evening. By this time, a low pressure system will be
moving across the southern Plains towards the east coast, with a
frontal boundary just south of the state and PWATs between 1 to 1.5
inches. The stalled boundary will be oriented W-E, along the mean
flow, which may allow for training showers/storms across the
southern parts of the state. Will be watching this area Sunday for
heavy rain/flooding potential.
By Monday, a storm system over the northern Plains will move
eastward into the Great Lakes region, with a trailing cold front
sweeping across Arkansas. Meanwhile, an upper ridge will build and
moves across the western half of the CONUS and surface high pressure
shifts from the central plains towards the east and south, bringing
drier and cooler air to the Natural State Monday through early
Wednesday.
Between Monday and the midweek period, the high will continue to
shift eastward, with southerly flow returning warmer Gulf air and
moisture to the region. Meanwhile, a weak mid and upper trough will
sweep across the southern Plains, providing forcing for our next
round of precipitation next Wednesday.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...67
Hazardous weather outlook, Apr 14, 2:03 PM CST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
303 PM CDT Thu Apr 14 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-152015-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
303 PM CDT Thu Apr 14 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday Through Wednesday
Showers and thunderstorms return to the forecast late Friday and
through the weekend as a slow moving front moves through the state.
While a few strong to severe thunderstorms could be seen over the
weekend...widespread and organized severe weather is not anticipated
at this time. Given the slow moving nature of the front...some
locally heavy rainfall could be seen over the weekend...which may
lead to an isolated flash flood threat.
Expect the threat for hazardous weather to become low by early next
week.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, Randolph
- When
- April 14, 6:30 PM CST to April 30, 11:59 PM CST
- Where
- Randolph County, 1.47 mi NNE of Pocahontas to 2.71 mi SW of Pocahontas
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.279, -90.957
Heavy rain brought flooding to the Black River at Pocahontas in mid April through the end of the month.
Flood, Ouachita
- When
- April 15, 9:00 AM CST to April 30, 9:00 PM CST
- Where
- Ouachita County, 1.73 mi WSW of Kent to 0.5 mi NNW of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.620, -92.847
Heavy rain brought flooding to the Ouachita River at Camden in mid April.
Flood, Calhoun
- When
- April 15, 7:00 PM CST to April 30, 11:59 PM CST
- Where
- Calhoun County, 5.96 mi SSW of Artesian to 4.97 mi S of Artesian
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.317, -92.497
Heavy rain brought flooding to the Ouachita River at Thatcher Lock and Dam in mid April and continued through the end of the month.
Flood, Clark
- When
- April 16, 7:00 PM CST to April 17, 6:00 PM CST
- Where
- Clark County, 1.6 mi S of Caddo Vly to 3.8 mi WNW of Open Banks
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.157, -93.069
Heavy rain brought flooding to the Ouachita River at Arkadelphia in early April.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Montana, April 14, 20222 deaths · 1 event
- Hail in Oregon, April 14, 20221 death · 1 injured · $50,000 · 0.25 in hail · 1 event
- High Wind and Strong Wind in Wisconsin, April 14, 2022$55,000 · 55 kt wind · 20 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 14, 202237 events
- High Wind in Iowa, April 14, 202254 kt wind · 27 events
- Damaging Wind in New Jersey, April 14, 20221 injured · $15,000 · 57 kt wind · 1 event
- High Wind in Minnesota, April 14, 202215 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14 to 18, 20228 events
- High Wind in Michigan, April 14, 202254 kt wind · 8 events
- High Wind in Minnesota, April 14, 202255 kt wind · 7 events
- High Wind in Iowa, April 14, 202252 kt wind · 7 events
- High Wind in Illinois, April 14, 202255 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018967, 1018965, 1018966, 1018964.